MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO* PART. ABSORB. MESH; MESH, SURGICAL, POLYMERIC
Catalog Number UMM3
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an inguinal hernia repair procedure on (b)(6) 2018 and mesh was used.The sterile package was found broken before use on the patient.A like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
An unopened sample of product code umm3, lot lb8cxzw0 was returned for analysis.During the visual inspection of the unopened foil, multiples wrinkles were found and the cavity on the bottom foil was broken; however, the breaking was on the wrinkle appears to be by excessive handling.Per the condition of the sample received the assignable cause of the packaging integrity, suggest an improper handling.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7477475
Report Number2210968-2018-72506
Device Sequence Number2052772
Product Code FTL
UDI-Device Identifier10705031132481
UDI-Public10705031132481
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberUMM3
Device Lot NumberLB8CXZW0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1